Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Stable rank and real rank for some classes of group $C^\ast$-algebras


Authors: Robert J. Archbold and Eberhard Kaniuth
Journal: Trans. Amer. Math. Soc. 357 (2005), 2165-2186
MSC (2000): Primary 46L05, 46L35, 22D25
Published electronically: January 21, 2005
MathSciNet review: 2140436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the real and stable rank of the $C^\ast$-algebras of locally compact groups with relatively compact conjugacy classes or finite-dimensional irreducible representations. Estimates and formulae are given in terms of the group-theoretic rank.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46L05, 46L35, 22D25

Retrieve articles in all journals with MSC (2000): 46L05, 46L35, 22D25


Additional Information

Robert J. Archbold
Affiliation: Department of Mathematical Sciences, University of Aberdeen, Aberdeen AB24 3UE, Scotland, United Kingdom
Email: r.archbold@maths.abdn.ac.uk

Eberhard Kaniuth
Affiliation: Institut für Mathematik, Universität Paderborn, D-33095 Paderborn, Germany
Email: kaniuth@math.uni-paderborn.de

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03835-3
PII: S 0002-9947(05)03835-3
Received by editor(s): February 20, 2003
Published electronically: January 21, 2005
Additional Notes: This work was supported by a travel grant from the German Research Foundation
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.